Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes discomfort and redness of the eyes while on Amphetamines?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5175 Questions

default
Posted on Sat, 3 Sep 2016 in Mental Health
Question: I have no idea whether this is just me having tactile hallucinations in my eyeballs and nose, from 2 1/2 days sleep deprivation from well over 250-300mgs of amphetamines during this time, or if there is legitimately a facking worm amoeba shit-link that's living in my eyes and nose!! My eyes really bloodshot and uncomfortable. Have been blinking "strangely" all day (blinking faster than normal and in rhythm). It feels like somethings wigglin in my nose too. I pulled my left eyelid on the bottom as far as I could to see if anything was there, and there was like this white lining thing, I don't know how to explain it on here is there any way I can send a picture of it? I'm literally on the verge of pulling out my eyeball so it doesn't infect the main frame of my brains membranes. Help!!!
doctor
Answered by Dr. Seikhoo Bishnoi 56 minutes later
Brief Answer:
Probably occurring due to amphetamines related side effects

Detailed Answer:
Hi, thanks for asking from HCM

I can understand your concern. I have seen the picture and in my opinion there is no worm like thing in your eyes. There is no redness which is common in any worm infestation or foreign body in eyes. If possible send a more clear picture. But even if we assume there is worm in your eyes it would have caused serious unbearable pain in your eyes.

High dose of amphetamines are known you cause psychosis like symptoms. You have history of paranoid symptoms so risk of psychotic symptoms with amphetamines is really high. High dose of amphetamines along with sleep deprivation probably resulted in perceptual disturbances and this could be the reason of worm like sensation in your eyes or nose. Wash the eyes with clean cold water and avoid taking amphetamines for few days. This would help to reduce the symptoms. Remain in cool, calm and dark room. If you have prescription of any benzodiazepine then you can take low dose to reduce your symptoms. Consult a doctor if symptoms persist.

Thanks, hope this helps you please don't hesitate to ask again for more details.

Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Psychosis

doctor1 MD

In Vasso Occlusive Crisis is it common for testicles (Balls) to hurt most of the day and to urinate with pain even though the infection that was in...

doctor1 MD

hi.. my uncle has APUDOMAS , a neuroendocrine tumour... he had undergone targeted treatment with 200 mci Lithium Dotatate... after that he had...

doctor1 MD

My 17 1/2 year old son was placed on Invega. For awhile he did well; then he missed a few doses. When we resumed his proper dosing, he has started...

doctor1 MD

I have been suffering from an extreme pressure feeling in my head for almost a year now. It is concentrated at the top of my head, forehead, eyes,...

doctor1 MD

My 37 year old son is having delusions and grandiose thinking. He is emailing XXXXXXX XXXX, XXXX, XXXXXXX XXXXXXX etc announcing his engagement to...

doctor1 MD

I had a psychotic break in 2/2017. Current dx is bipolar II. Long family history of mental illness but this came out if the blue. In your...

doctor1 MD

i have smoked marijuana and i have taken 1mg Risperidone . what will be the side effects ? if i do this for one week what will happen to my mental...